Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Oct 1, 2021, 12:49 PM MDT for Guadalupe County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 12:49 PM MDT (18:49 UTC)
- Expired
- Oct 1, 2021, 1:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 132 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS85 KABQ 011849
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
1249 PM MDT Fri Oct 1 2021
NMZ233-237-239-011915-
Eastern Lincoln County-Guadalupe County-De Baca County-
1249 PM MDT Fri Oct 1 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LINCOLN, WEST CENTRAL DE BACA AND SOUTHWESTERN GUADALUPE COUNTIES
THROUGH 115 PM MDT...
At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Vaughn, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Lincoln, west central De Baca and southwestern Guadalupe Counties.
This includes the following highways...
Highway 285 between Mile Markers 180 and 197.
Highway 60 between Mile Markers 285 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3432 10515 3450 10516 3456 10486 3429 10485
TIME...MOT...LOC 1849Z 268DEG 10KT 3442 10507
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Oct 1, 11:59 AM MDT, 50 minutes earlier.
Area forecast discussion, Oct 1, 11:59 AM MDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1159 AM MDT Fri Oct 1 2021 .AVIATION... 18Z TAF CYCLE A large area of rain continues to move across northeast NM late this morning. Areas of MVFR cigs/vsbys are expected with this batch of rain through the early afternoon. Meanwhile, additional showers and thunderstorms are developing across portions of central NM. These storms are developing in an area of enhanced instability and will continue to shift east-northeast through the afternoon. Additional storms are expected to form west of KROW, before potentially impacting KROW this afternoon as well. Brief excursions into MVFR will be possible with these storms. Most precipitation should wane around sunset. Mt obscurations are likely, especially across the Sangre de Cristo Mountains. It's possible that patchy fog could develop overnight, but confidence is low on where the best chances would be. Low stratus may also return across portions of eastern NM. 34 && .PREV DISCUSSION...317 AM MDT Fri Oct 1 2021... .SYNOPSIS... A slow moving storm system will continue to bring scattered showers and thunderstorms to much of central and especially eastern areas today. The recent widespread rains along with partially clearing skies will result in patchy fog Saturday morning. Dry weather with temperatures near average for early October will result in favorable weather for outdoor activities over the weekend and into early next week. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY)... The upper low was over Gallup at 00Z, per the latest upper air analysis, near 573dam at 500mb and progressing slowly eastward as seen in the latest water vapor satellite imagery. Yesterday evening's round of rain is still moving north across northern NM, while another round is developing across southern NM and is forecast to move north this morning across our eastern plains and highlands by the latest HRRR and HREF. So, expect a wet day across eastern NM with some improvement across western portions of our area as the upper low continues eastward into eastern NM. Later this afternoon after some destabilization due to daytime heating, a round of showers with isolated thunder is forecast across central and western NM and will favor the high terrain. Snow levels are generally high around 12K ft., but may lower in heavy precipitation to 11K ft or so. We're still anticipating some white peaks across the northern mountains with the potential for 6-12" above 12K ft in the Sangre De Cristo Mountains. Otherwise, today will be relatively cold with highs forecast 10-20 degrees below normal thanks to rain-cooing and cloud cover. The upper low will pull northeast out of the state overnight and precipitation will diminish. Clouds will at least partially clear- out and radiational cooling will combine with wet surfaces and saturated grounds to produce areas of low stratus/fog. For now, have introduced a mention of patchy fog to much of the Rio Grande Valley for late tonight into Saturday morning, which will include the Albuquerque Balloon Fiesta. Fog could become dense and present hazardous driving conditions Saturday morning across central NM. Weak ridging aloft will follow the departing upper low on Saturday, but sufficient moisture will remain for late day build-ups across the northern mountains. Otherwise, expect Saturday to be warmer, although with highs still 5-10 degrees below normal. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... Latest weather prediction models now picking up on a weak upper- level trough dropping southward through UT Saturday night. As is often the cast with most subtle features, model agreement is hard to come by as to how this trough evolves. GFS develops the feature into a closed low over far northeast AZ Sunday while the ECMWF is weaker and farther east near the Four Corners. Sensible weather differences would apply to northern NM with the ECMWF forecast resulting in at least isolated showers for the northern quarter of the state while the GFS solution keeps things dry. Given the recent wet conditions of late, sided more in line with the ECMWF. It likely won't take much forcing to get at least isolated afternoon convection going with daytime heating. GFS coming in line with a more robust closed low moving ashore over southern CA Tuesday. This feature is forecast to tap monsoon moisture from northern Mexico and bring showers and thunderstorms to western and central portions of the state Tuesday afternoon through Wednesday. It's still a relatively long way out but Wednesday morning could be of concern with showers and possibly thunderstorms in the middle Rio Grande valley/north valley of ABQ. It's worth noting that the ABQ box set up is possible Tuesday morning. Brisk southwest flow aloft moves overhead Thursday and Friday for dry but potentially breezy afternoons. GFS/ECMWF/NBM agree that breezy weather may continue into next weekend with a relatively deep closed low forecast to slide south through CA Saturday and moving east through AZ on Sunday. 11/33 && .FIRE WEATHER... A fairly widespread wetting precipitation event will persist today, although the focus will shift to the eastern half of the area. A warming/drying trend will begin Saturday under the influence of a strengthening ridge and will continue into Monday with daytime temperatures creeping back up closer to normal. Moisture will trend back up Tuesday in advance of a weak Pacific low, forecast to move across the region Tuesday night through Wednesday bringing a round of wetting precipitation to western and central portions of our area. Winds and temperatures will trend up toward the end of next week as a more potent Pacific trough approaches from over California. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 1, 3:25 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Fri Oct 1 2021 NMZ201>241-021030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 325 AM MDT Fri Oct 1 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered showers with isolated thunderstorms will continue in northern and especially eastern New Mexico today. Brief heavy downpours, small hail, and dangerous cloud-to-ground lightning will accompany any thunderstorms. Patchy fog is also possible Saturday morning, limiting visibility in some areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another storm system is forecast to bring chances for showers and thunderstorms to western and central New Mexico Tuesday afternoon through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Local storm report, Oct 1, 9:39 AM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
939 AM MDT FRI OCT 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
10/01/2021 M2.7 INCH COLFAX NM COCORAHS
&&
EVENT NUMBER ABQ202102508
JLSSpecial weather statement, Oct 1, 12:37 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1237 PM MDT Fri Oct 1 2021
NMZ233-237-011900-
Guadalupe County-De Baca County-
1237 PM MDT Fri Oct 1 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL DE BACA
AND SOUTH CENTRAL GUADALUPE COUNTIES THROUGH 100 PM MDT...
At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Yeso, or 19 miles east of Vaughn, moving east at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yeso.
This includes Highway 60 between Mile Markers 285 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3445 10495 3463 10495 3467 10457 3435 10458
TIME...MOT...LOC 1836Z 270DEG 17KT 3455 10486
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
12Special weather statement, Oct 1, 12:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1249 PM MDT Fri Oct 1 2021
NMZ233-237-239-011915-
Eastern Lincoln County-Guadalupe County-De Baca County-
1249 PM MDT Fri Oct 1 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LINCOLN, WEST CENTRAL DE BACA AND SOUTHWESTERN GUADALUPE COUNTIES
THROUGH 115 PM MDT...
At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Vaughn, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Lincoln, west central De Baca and southwestern Guadalupe Counties.
This includes the following highways...
Highway 285 between Mile Markers 180 and 197.
Highway 60 between Mile Markers 285 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3432 10515 3450 10516 3456 10486 3429 10485
TIME...MOT...LOC 1849Z 268DEG 10KT 3442 10507
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
12The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 12:37 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| Oct 1, 12:52 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Oct 1, 12:59 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| Oct 1, 1:14 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Oct 1, 1:17 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| Oct 1, 1:31 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Oct 1, 1:34 PM MDT | Special Weather Statement | ABQ | De Baca | 26 min |
| Oct 1, 1:35 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Oct 1, 2:00 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Oct 1, 2:02 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| Oct 1, 2:32 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| Oct 1, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 25 min |
| Oct 1, 2:44 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| Oct 1, 3:02 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 43 min |
| Oct 1, 3:40 PM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Oct 1, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Roosevelt | 46 min |
| Oct 1, 5:29 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.